MAUDE Adverse Event Report: QUEST MEDICAL, INC. CLEANCUT 4.0MM ROTATING AORTIC PUNCH

QUEST MEDICAL, INC. CLEANCUT 4.0MM ROTATING AORTIC PUNCH
Model Number RCL40
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code Vascular Dissection (3160)
Date of Event 05/19/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Testing of the aortic punch received from the customer did not show any manufacturing defects or malfunction.When tested, the device engaged and disengaged without any jamming and functioned as intended.The root cause of the reported complaint condition is unknown.Quest will continue to monitor complaint trends.
 
Event or Problem Description
It was reported to quest medical by (b)(6) health that, during the use of an rcl40 aortic punch, the punch got stuck, causing a tear to the aorta.The surgeon had to repair the hole with a pericardial patch.

Brand Name
CLEANCUT 4.0MM ROTATING AORTIC PUNCH
Common Device Name
4.0MM ROTATING AORTIC PUNCH
Manufacturer (Section D)
QUEST MEDICAL, INC.
1 allentown parkway
allen TX 75002
MDR Report Key11962830
Report Number1649914-2021-00005
Device Sequence Number14299999
Product Code DWS
UDI-Device Identifier10634624374000
UDI-Public10634624374000
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 06/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/26/2024
Device Model NumberRCL40
Device Catalogue NumberRCL-40
Device Lot Number0617891F01
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/28/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/19/2021
Initial Report FDA Received Date06/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age71 YR
Patient Weight85